MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC SAFE-T PLUS ATRAUMATIC ADULT LP TRAY; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4306CWSP
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that one needle come not patent and a separate kit come with the spinal needle fused.Verbatim: i have had a rash of faulty lumbar puncture kits and unfortunately one yesterday resulted in me getting stuck with a dirty needle.I am hoping that someone can respond to this asap as this was not an isolated incident and i think we need to consider an alternative manufacturer.Two weeks ago, in two separate kits i had one needle come not patent and a separate kit come with the spinal needle fused.Both of them had the same lot number (listed below).Yesterday, i received a kit that had a foam needle stop that was not adhered to the bottom of the tray (so it came out when i put a needle in it).I put the plastic cap flat on the tray and slid the needle in.I moved the needle vertically to secure the cap and the cap poked through the top of the plastic cap.This kit was the same lot number as the incidents listed above.It is my opinion that this kit should be removed from the hospital immediately or there will continue to be people accidently getting poked.Can we please get an alternative manufacturer? this was a bd/care fusion kit (lot 0001482141, exp 7/31/24).I know recently we have had an alternative kit that was blue in color that worked perfectly.Describe the event or problem: foam needle stop was not adhered to the bottom of the tray, so it came out when needle was placed in it.22-gauge needles in use.Staff member put the plastic cap flat on the tray and slid the needle in.She moved the needle vertically to secure the cap and the cap poked through the top of the plastic cap.Employee needlestick injury occurred.Two prior incidents with this lot did not result in employee injury.-------------------------------------- what was the original intended procedure? : lumbar puncture.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0411 patient problem code: f11.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001482141 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
It was reported by the customer that one needle come not patent and a separate kit come with the spinal needle fused.Verbatim: i have had a rash of faulty lumbar puncture kits and unfortunately one yesterday resulted in me getting stuck with a dirty needle.I am hoping that someone can respond to this asap as this was not an isolated incident and i think we need to consider an alternative manufacturer.Two weeks ago, in two separate kits i had one needle come not patent and a separate kit come with the spinal needle fused.Both of them had the same lot number (listed below).Yesterday, i received a kit that had a foam needle stop that was not adhered to the bottom of the tray (so it came out when i put a needle in it).I put the plastic cap flat on the tray and slid the needle in.I moved the needle vertically to secure the cap and the cap poked through the top of the plastic cap.This kit was the same lot number as the incidents listed above.It is my opinion that this kit should be removed from the hospital immediately or there will continue to be people accidently getting poked.Can we please get an alternative manufacturer? this was a bd/carefusion kit (lot 0001482141, exp 7/31/24).I know recently we have had an alternative kit that was blue in color that worked perfectly.Per ___report: b.5.Describe event or problem (continued).Describe the event or problem: foam needle stop was not adhered to the bottom of the tray, so it came out when needle was placed in it.22-gauge needles in use.Staff member put the plastic cap flat on the tray and slid the needle in.She moved the needle vertically to secure the cap and the cap poked through the top of the plastic cap.Employee needlestick injury occurred.Two prior incidents with this lot did not result in employee injury.What was the original intended procedure? : lumbar puncture.Additional information received on 13- feburary-2023.What was the impact to the patient(s)? operator switched to larger needle.More discomfort for patient.How was the issue resolved? switch to larger needle in kit.Was there a need to repeat the procedure? no repeat procedure, switch to larger needle.Is there a photo or sample available showing the reported issue for the evaluation? photos submitted to fda medsun report # (b)(4) if available please provide shipper address for product return and evaluation.Device discarded and not retained.Were they able to complete the diagnosis correctly? yes.What was the outcome of the needle stick injury to the hcp? suspected harm unknown, but harm unknown.Was there diagnostic testing done for the hcp for the needle stick injury? the employee was evaluated by our employee health team and received appropriate follow up care.

Brand Name
SAFE-T PLUS ATRAUMATIC ADULT LP TRAY
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16326030
Report Number1625685-2023-00021
Device Sequence Number8645137
Product Code PWY
UDI-Device Identifier10885403229008
UDI-Public(01)10885403229008
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number4306CWSP
Device Catalogue Number4306CWSP
Device Lot Number0001482141
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown